MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL CASH 14 PLAT COIL 5MMX12CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL CASH 14 PLAT COIL 5MMX12CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number SRC140512-20
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.The coil component remains implanted and is not available for return.The remainder of the device component is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (30422249) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2022-00750.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during an endovascular embolization procedure with the basilar artery as the parent vessel, there were issues detaching two (2) separate coils, a 6mm x 20cm micrusphere xl 10 (ssr10062020 / 30397660) and a 5mm x 12cm cashmere 14 (src14051220 / 30422249) with the enpower control cable (ecb00018200 / 30798739).It was reported that the coil was partially detached during the initial cycle of the enpower cable and box.When the physician pulled back on the delivery wire, a portion of the coil was pulled back into the parent vessel.Both times, the portion of the coil was pushed back into the aneurysm and another detachment cycle of the cable was performed successfully.After the second occurrence with the detachment issue, the enpower cable was replaced with a new one and the rest of the coils used was uneventful.There was no report of any patient adverse event or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 09-dec-2022.[additional information]: the healthcare professional reported that during an endovascular embolization procedure with the basilar artery as the parent vessel, there were issues detaching two (2) separate coils, a 6mm x 20cm micrusphere xl 10 (ssr10062020 / 30397660) and a 5mm x 12cm cashmere 14 (src14051220 / 30422249) with the enpower control cable (ecb00018200 / 30798739).It was reported that the coil was partially detached during the initial cycle of the enpower cable and box.When the physician pulled back on the delivery wire, a portion of the coil was pulled back into the parent vessel.Both times, the portion of the coil was pushed back into the aneurysm and another detachment cycle of the cable was performed successfully.After the second occurrence with the detachment issue, the enpower cable was replaced with a new one and the rest of the coils used was uneventful.There was no report of any patient adverse event or complication.On 09-dec-2022, additional information was received.The information indicated that both coils were successfully detached and implanted in the target aneurysm.The concomitant microcatheter used was a headway® duo microcatheter (microvention); the same microcatheter was used to complete the procedure.A pre-deployment electrical check was not performed.The low batter and fault light were not seen during the procedure.It was not known if all the lights illuminated when the power button was pressed.The green system ready light did illuminate and the audible signal beep was heard during the detachment cycle.All connection fit without application of force.The information indicated that the procedure was successfully completed after the enpower cable was replaced.The information also confirmed there was no negative impact to the patient.The product components are not available for return.Based on complaint information, the remaining device component is not available to be returned for analysis.A review of manufacturing documentation associated with this lot (30422249) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.With the information available and without the complaint product available to be returned for analysis, the reported issue in the complaint cannot be confirmed.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation / interaction may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2022-00750 and 3008114965-2022-00751.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during an endovascular embolization procedure with the basilar artery as the parent vessel, there were issues detaching two (2) separate coils, a 6mm x 20cm micrusphere xl 10 (ssr10062020 / 30397660) and a 5mm x 12cm cashmere 14 (src14051220 / 30422249) with the enpower control cable (ecb00018200 / 30798739).It was reported that the coil was partially detached during the initial cycle of the enpower cable and box.When the physician pulled back on the delivery wire, a portion of the coil was pulled back into the parent vessel.Both times, the portion of the coil was pushed back into the aneurysm and another detachment cycle of the cable was performed successfully.After the second occurrence with the detachment issue, the enpower cable was replaced with a new one and the rest of the coils used was uneventful.There was no report of any patient adverse event or complication.On 09-dec-2022, additional information was received.The information indicated that both coils were successfully detached and implanted in the target aneurysm.The concomitant microcatheter used was a headway® duo microcatheter (microvention); the same microcatheter was used to complete the procedure.A pre-deployment electrical check was not performed.The low batter and fault light were not seen during the procedure.It was not known if all the lights illuminated when the power button was pressed.The green system ready light did illuminate and the audible signal beep was heard during the detachment cycle.All connection fit without application of force.The information indicated that the procedure was successfully completed after the enpower cable was replaced.The information also confirmed there was no negative impact to the patient.The product components are not available for return.On 03-jan-2022, the device component was returned for evaluation and analysis.The investigation finding is documented below.Investigation summary: a non-sterile 5mm x 12cm cashmere 14 was received contained in the decontamination pouch.Visual inspection was performed.No damages nor anomalies were observed during the visual inspection.The device underwent microscopic inspection.Under magnification, the distal outer sheath had traces of heat exposure, an indication that the detachment process had been initiated.This is consistent with the information documented in the complaint that the physician made two (2) attempts to detach the coil.The embolic coil component was not returned.The electrical resistance of the 5mm x 12cm cashmere 14 was measured with a multimeter; the measured reading was 52.8 o (ohms); this is within specification.The returned device was connected to a lab sample detachment control box (dcb) (dcb00000500) with the returned enpower control cable (ecb00018200 / 30798739).The power was turned on and the system ready light became illuminated.The complaint documented that the coil was unable to be detached could not be evaluated through functional test since the coil was successfully detached after the second attempt during the procedure.In addition, the electrical values of the delivery system were confirmed to be within the specification.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated in the laboratory setting.Failure to detach is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issues from occurring.A review of manufacturing documentation associated with this lot (30422249) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) does contain the following recommendations: if a fault light is detected, the system ready light is not illuminated, or there is no detachment after two detachment attempts, replace the dcb unit.If detachment still does not occur, carefully withdraw the entire microcoil system, and redeploy a new microcoil system.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2022-00750 and 3008114965-2022-00751.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received in the product analysis lab on 03-jan-2023.The returned product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.Updated sections: b.4, d.9, g.3, g.6.H.2, h.3, h.6, and h.10.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2022-00750.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
CASH 14 PLAT COIL 5MMX12CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key15875593
Report Number3008114965-2022-00751
Device Sequence Number20173775
Product Code KRD
UDI-Device Identifier00878528004004
UDI-Public00878528004004
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K022420
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model NumberSRC140512-20
Device Catalogue NumberSRC14051220
Device Lot Number30422249
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2022
Supplement Date Received by Manufacturer12/09/2022
01/03/2023
01/13/2023
Initial Report FDA Received Date11/29/2022
Supplement Report FDA Received Date12/15/2022
01/03/2023
01/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/28/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENPOWER CONTROL CABLE; HEADWAY® DUO MICROCATHETER (MICROVENTION)
Patient SexUnknown